Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • Anonymous
    Post count: 93172

    No Bruce, my ophthalmologist hasn’t tried prednisone, and from what you said I am glad. Does it help, at least? Was the weight fat, or fluid? I have puffed up 10 pounds in the last week even without it! I don’t know if this is all fluid, or if some of it is because of low thyroid levels. This is the first time the diuretic hasn’t relieved it. I’m eating lightly. ( Hopefully I’ll start on thyroid replacement tomorrow, or I’ll have to buy new clothes!) Has anyone else experienced that when hypo?

    I see the ophth. again mid-October so he can measure these babies again to determine if they’re changing. BTW, there’s been a major update to my homepage, if anyone is interested. . .http://netnow.micron.net/~deecee/ I’m still looking for more people to share their eyes and add their Graves’ stories to my page.
    Dianne

    Anonymous
    Post count: 93172

    Dianne-

    At first the prednisone was like magic with my eyesight. Don’t think I could have done without it, but it sure gets you wired! If you can’t sleep now, you never will on prednisone. I think it was necesary in my case tho, your endocrinologist would be the one to tell you if you should be on it. I’m just surprised that they haven’t tried it.

    It was fat that I gained! If you watch some of the old films of JFK you can see how he ballooned up on prednisone.

    Bruce

    Anonymous
    Post count: 93172

    Dianne- You never did mention in our email exchanges if the endo ever put you on prednisone to reduce the swelling of your eyes. I think I would have lost my eyes completely if it wasn’t for the prednisone, but the side effects really suck. Talk about weight gain!!

    Bruce

    Anonymous
    Post count: 93172

    Dawna,
    I sure understand your frustration with prednisone. I was on it for
    years. First low doses as needed then up to 120 day for months.
    It is very powerful. It will keep you alive or horrid symptoms in check.
    I did not get cataracs but lots of other bad stuff can happen. Watch out
    for: involuntary and frequent deforming cramping of the hands and feet (you may look
    horribly distorted and yep, it is excruciating), chest cramping (you’ll
    probably think you had a heart attack), acne, bloating, teeth sensitivity
    to the slightest cold (drink all liquids thrkough a straw), weight gain (a lovely
    side effect if you are hypo-thyroid), heart problems, long term calcium loss, increased blood sugar,
    poor wound healing, and more. Did you know this? This is not meant to be funny.
    It is realistic if you are on high doses.

    Now for the good news. It will keep you alive or with vision or whatever symptom
    greatly lessened than without it. It can be a life saver. But yeah, get off as
    soon as the MDs permit. It must be done gradually as you know. If your doctor says
    you need it in the future-don’t say no now. It could meant the diffetween something
    very bad and survival. Good luck. You can make it!

Viewing 4 posts - 1 through 4 (of 4 total)
  • You must be logged in to reply to this topic.